Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 31, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 4, 2019, 5:32 AM CDT for Nemaha County, Richardson County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2019, 5:32 AM CDT (10:32 UTC)
- Expired
- Jun 4, 2019, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Nemaha County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 10.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:08 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 4, 3:08 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 308 AM CDT Tue Jun 4 2019 .SHORT TERM...(Today through Thursday) Issued at 300 AM CDT Tue Jun 4 2019 At 3 AM, skies were mostly cloudy with a multicellular cluster of thunderstorms moving through southeast Nebraska. The storms were producing some brief heavy rain and small hail. However they were less intense compared to earlier in the evening, and the overall severe threat appeared to be low. Surface winds over the region were light out of the southeast and temperatures ranged from the mid 60s to low 70s. Kind of a messy setup today with a shortwave and associated surface low over the north Central U.S. A warm front extending south from the surface low, through eastern portions of the Dakotas/Nebraska this morning, will push east through the day. This should usher in a warmer airmass (afternoon highs in 86-91 degree range) and be the focus for convection over parts of Iowa this afternoon/evening. Meanwhile, a surface pressure trough looks like it will set up across central and northeast Nebraska by late afternoon, and it could interact with a weak shortwave propagating out of the Black Hills later to produce a few thunderstorms. Any lingering boundaries from this mornings convection could also be a factor later today. Overall parameters for thunderstorms are modest, with decent instability (2,000-3,500 j/kg of MUCAPE) and limited 0-6 km shear (15-30 kt). This favors mainly multicellular storms, with an isolated wind and hail threat. Overall forecaster confidence in storm location later today is low, with moderate confidence in at least isolated storm coverage this afternoon/evening. A couple strong to severe storms can't be ruled out. A few thunderstorms could linger over the area tonight, though the loss of diurnal heating will limit instability. Outside of this the weather should be uneventful, with light winds and overnight lows in the mid 60s. Winds turn northerly Wednesday as a weak cold front pushes southward and surface high pressure settles in. Despite the frontal passage, we should see mostly dry and warm weather Wednesday. Look for afternoon highs in the mid 80s. The one exception may be along the KS/NE border, where an isolated evening thunderstorm is possible as the front stalls. The forecast for Thursday hinges on the location of the aforementioned surface front, and how far northward it drifts as the surface high moves east. At this time model consensus places it over southeastern Nebraska, suggesting some potential for isolated thunderstorm activity throughout the day. .LONG TERM...(Friday through Monday) Issued at 300 AM CDT Tue Jun 4 2019 The weather pattern for the upcoming weekend will be defined by a unseasonably strong trough in the Pacific Northwest and a closed low edging into the western periphery of longwave ridge over the Eastern U.S. Nebraska and Iowa look to be caught in between the two, with the potential for thunderstorms this weekend dictated by the track of the closed low. As uncertainty is still moderate, decided to stick with a slight chance of thunderstorms each day (Friday-Sunday). Temperatures should be the definition of average this weekend with afternoon highs in the upper 70s or low 80s. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1125 PM CDT Mon Jun 3 2019 Isolated TSRA have developed east of KOFK and north of KOMA as of around 1125 pm. These should track northeast. Area of storm in southwest NE will continue to move east and may expand a bit on the northern flank. These should move through eastern NE and western IA later tonight into Tuesday after sunrise. Some MVFR conditions possible in the TSRA. Some model guidance continues to suggest MVFR ceilings later tonight into Tuesday morning, even outside of TSRA. Confidence on this is getting higher. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Albright LONG TERM...Albright AVIATION...Miller
Hazardous weather outlook, Jun 4, 4:12 AM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 412 AM CDT Tue Jun 4 2019 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-042315- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 412 AM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Isolated strong to severe thunderstorms possible this evening. The greatest potential for severe storms will be over northeast Nebraska between 6 PM and 10 PM. Main threats are hail and damaging winds. Flooding continues along the Missouri River from the inflow into Lewis and Clark Lake, downstream all the way into Missouri. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Periods of thunderstorm activity are possible into next weekend. At this time, widespread severe weather is not expected. Flooding will continue along the Missouri River from the inflow into Lewis and Clark Lake, downstream all the way into Missouri. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight or Tuesday. Albright
In the hours before
Special weather statement, Jun 4, 3:10 AM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
310 AM CDT Tue Jun 4 2019
NEZ066-068-078-089-090-040845-
Otoe NE-Gage NE-Lancaster NE-Johnson NE-Saline NE-
310 AM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LANCASTER...NORTHWESTERN
JOHNSON...WESTERN OTOE...EAST CENTRAL SALINE AND NORTHERN GAGE
COUNTIES UNTIL 345 AM CDT...
At 310 AM CDT, Doppler radar was tracking a strong thunderstorm over
Clatonia, or 14 miles northwest of Beatrice, moving northeast at 45
mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Wilber, Hickman, Bennet, Firth, Palmyra, De Witt, Cortland, Panama,
Clatonia, Hallam, Douglas, Roca, Sprague, Stagecoach State Recreation
Area, Wagon Train State Recreation Area and Olive Creek State
Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4049 9702 4079 9644 4078 9637 4058 9621
4033 9690
TIME...MOT...LOC 0810Z 238DEG 40KT 4045 9688
KERNThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:33 PM CDT | River Flood Warning | OAX | Saunders | 26 hr |
| Jun 3, 7:47 PM CDT | River Flood Warning | OAX | Saunders | 21 days |
| Jun 4, 3:10 AM CDT | Special Weather Statement | OAX | Lancaster | 35 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.